Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 23668

Case report
Year : 2018 | Month : June | Volume : 12 | Issue : 6 | Page : FD01 - FD02

Acute Hypersensitivity Reaction Related to use of Pantoprazole Lacking Cross-Reactivity with Omeprazole

Hemangini Rajanikant Acharya, Manish Jasmatbhai Barvaliya, Tejas Kamleshbhai Patel, CB Tripathi

1. Tutor, Department of Pharmacology, Government Medical College Bhavnagar, Gujarat, India. 2. Assistant Professor, Department of Pharmacology, Government Medical College Bhavnagar, Gujarat, India. 3. Assistant Professor, Department of Pharmacology, GMERS Medical College, Gotri, Vadodara ,Gujarat,India. 4. Dean & Professor, Department of Pharmacology, Government Medical College Bhavnagar, Gujarat, India.

Correspondence Address :
Dr. Manish Jasmatbhai Barvaliya
Department of Pharmacology, Government Medical College, Near ST Bus Stand, Jail Road, Bhavnagar, Gujarat, India
E-mail: drmanishbarvaliya@gmail.com

Abstract

Proton Pump Inhibitors (PPIs) are widely used drugs for peptic ulcer and other acid related disorders those are rarely causing allergic reactions. Cross-reactivity between the various PPIs has been documented. In present case, a 57-year-old male patient developed urticaria and itching all over the body after 30 minutes of taking second dose of pantoprazole. He also had eye congestion, oedema below the eyes and over nose with some skin exfoliation over forehead. Urticaria and itching relieved within one hour with the use of levocetrizine. Other symptoms recovered within 48 hours. Further doses of pantoprazole were avoided and patient took two doses of omeprazole that did not cause any allergic reaction. Even though, patient did not show cross-reactivity between pantoprazole and omeprazole, use of other PPIs should be avoided when patient is hypersensitive to one PPI as it is difficult to judge cross-reactivity clinically.

Keywords

Adverse drug reaction, Allergic reaction, Cross-reactivity, Omeprazole, Pantoprazole, Proton pump inhibitors, urticaria

How to cite this article :

Hemangini Rajanikant Acharya, Manish Jasmatbhai Barvaliya, Tejas Kamleshbhai Patel, CB Tripathi. ACUTE HYPERSENSITIVITY REACTION RELATED TO USE OF PANTOPRAZOLE LACKING CROSS-REACTIVITY WITH OMEPRAZOLE. Journal of Clinical and Diagnostic Research [serial online] 2018 June [cited: 2018 Aug 16 ]; 12:FD01-FD02. Available from
http://www.jcdr.net/back_issues.asp?issn=0973-709x&year=2018&month=June&volume=12&issue=6&page=FD01-FD02&id=11612

DOI and Others

DOI: 10.7860/JCDR/2018/35559.11612

Date of Submission: Jan 15, 2018
Date of Peer Review: Mar 01, 2018
Date of Acceptance: Apr 17, 2018
Date of Publishing: Jun 01, 2017

FINANCIAL OR OTHER COMPETING INTERESTS: None.

JCDR is now Monthly and more widely Indexed .
  • Emerging Sources Citation Index (Web of Science, thomsonreuters)
  • Index Copernicus ICV 2016: 132.37
  • SCOPUS
  • Academic Search Complete Database
  • Directory of Open Access Journals (DOAJ)
  • EBSCOhost
  • Embase & EMbiology
  • Google Scholar
  • HINARI Access to Research in Health Programme
  • Indian Science Abstracts (ISA)
  • Journal seek Database
  • Google
  • Popline (reproductive health literature)
  • www.omnimedicalsearch.com